MAUDE Adverse Event Report: SYNTHES GMBH DRILL BIT Ø1.1 W/STOP L44.5/4

SYNTHES GMBH DRILL BIT Ø1.1 W/STOP L44.5/4
Catalog Number 03.503.284
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6 as follows: it was reported that during a procedure on (b)(6), 2021, a matrixmandible bending template broke inside the patient.No further information provided.This report is for one (1) matrixmandible bendng template f/2.5mm dbl angle recon pl/lr.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the complaint device drill bit ø1.1 w/stop l44.5/4 (product code: 03.503.284, lot number: u130327) was returned to cq west chester for investigation.The tip of the drill bit was found broken during inspection.The broken piece was not returned with the drill bit.Device/defect identified: yes.Document /specification review: based on the date of manufacture, the current and manufactured version of the drawings were reviewed.Complaint confirmed: complaint can be confirmed based on the available information.Conclusion: the driving tip of the drill bit was broken, hence the complaint could be confirmed.The embedded device will not be confirmed as no additional information (pictures/x-rays) were provided to evaluate the allegation.A definitive root cause was not determined during investigation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part #: 03.503.284, lot #: u130327, manufacturing site: selzach , supplier: (b)(4), release to warehouse date: 04 feb 2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL BIT Ø1.1 W/STOP L44.5/4
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key12594626
Report Number8030965-2021-08511
Device Sequence Number3292559
Product Code HTW
UDI-Device Identifier07611819973572
UDI-Public(01)07611819973572
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.284
Device Lot NumberU130327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown